Skip to Main Content View Text-Only

Planning and Sustainability

Innovation. Collaboration. Practical Solutions.

Phone: 503-823-7700

Curbside Hotline: 503-823-7202

1900 SW 4th Ave, Suite 7100, Portland, OR 97201

More Contact Info

Subscribe to RSS feed

Most Recent

View More

Agenda: September 20, 2012 for the Community Involvement PEG

Agenda

Community Involvement Policy Expert Group

Meeting No. 4

Date: September 20, 2012

Time: 6:00 p.m. to 8:00 p.m.

Location: City Hall, 1221 SW 4th Avenue,Portland, Pettygrove Room

Meeting objectives

  • Obtain ideas, knowledge of best practices and input on policy options and areas for policy improvements to achieve community involvement Accessibility and Equity (including best practices for incorporating Title VI and meeting the City of Portland’s Title VI Program/Plan) for Comprehensive Plan projects and processes
  • Collaboratively refine and develop the goal statements for the Discussion Draft -Community Involvement Chapter of the updated Comprehensive Plan; get feedback on which existing community involvement policies need revision and which should carry forward into the policy discussion draft. This input will be used by Bureau staff in development of the draft Community Involvement Chapter of the City ofPortland’s updated Comprehensive Plan for public review, comment, and discussion this fall and into early 2013.
  • Hear perspectives from PEG members on how the PEG meetings are going, if members are getting everything they need to be successful in the group, concerns or issues that need to be addressed

 

Welcome, Meeting Overview and Introductions (6:00 p.m. / 5 minutes)

Presenter: Deb Meihoff, facilitator

Updates and Announcements (6:05 p.m. / 10 minutes) 

Presenters: Paul Leistner, Office of Neighborhood Involvement and MartyStockton, Bureau of Planning and Sustainability / PEG Co-leads

Description:

  • Work and progress from the PIAC Comprehensive Plan Work Group from September 11 meeting
  • CI-PEG outreach update

 

PEG CI Element Discussion: Accessibility and Equity (6:15 p.m. / 35 minutes)

Presenter: Danielle Brooks/City ofPortland ADA Coordinator, MartyStockton/ Bureau of Planning and Sustainability, and Deb Meihoff/ facilitator

Description: Meeting guest, Danielle Brooks, will review common and best practices for addressing accessibility and equity under the guidance of Title VI and the City’s Title VI Program/Plan. PEG members review regulatory framework related to Accessibility and Equity and discuss:

  • Based on your understanding of current processes, barriers to good community involvement, and best practices to achieve Accessibility and Equity:
  1. Any additional thoughts or modifications to existing policies that should carry forward into the draft Comprehensive Plan update?
  2. What new policies should be included in the update to address these elements?
  3. Are there any new shifts or trends that should be considered when drafting the updated policy?
  4. What else is needed to achieve Accessibility and Equity in Comprehensive Plan projects and processes?

Related Materials:

 

Existing Comprehensive Plan Policy Exercise (6:50 p.m. / 20 minutes) 

Presenter: Marty Stockton, Bureau of Planning and Sustainability / PEG Co-lead

Description: Review and discuss PEG members’ assessments of existing Comprehensive Plan policies to determine which policies are ready to move forward in the discussion draft and which need minor revisions or overhaul.

Related Materials:

 

Defining Comprehensive Plan Goals (7:10 p.m. / 30 minutes)

Presenters: Marty Stockton/ Bureau of Planning and Sustainability and Paul Leistner/ Office of Neighborhood Involvement, PEG Co-leads

Description: PEG members review, critique, amend, add, and discuss the rough draft Comprehensive Plan goals for inclusion in the policy discussion draft.

Related Materials:

 

Public Comment (7:40 p.m. / 10 minutes)

PEG Check-in (7:50 p.m. / 5 minutes)

  • Are you getting the information and support needed to be effective?
  • Is the process working / what changes do we need to consider?
  • Please complete PEG process and CI PEG Evaluation Forms

 

Next Steps (7:55 p.m. / 5 minutes)

Presenter: Deb Meihoff, facilitator

  • Topic(s) for next meeting
  • PIAC - Comprehensive Plan Work Group
  • Community Outreach
  • PEG Co-leads

 

For more information, please contact either Marty Stockton, Bureau of Planning and Sustainability at 503-823-2041 or marty.stockton@portlandoregon.gov; Paul Leistner, Office of Neighborhood Involvement at 503-823-5284 or paul.leistner@portlandoregon.gov; or Deb Meihoff, Facilitator at 503-358-3404 or deb@communitasplanning.com.